Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Sep 25, 2018, 3:08 PM EDT for Seminole County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2018, 3:08 PM EDT (19:08 UTC)
- Expired
- Sep 25, 2018, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
County Seminole County, GA
The radar
The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360 WWUS82 KTAE 251908 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 308 PM EDT TUE SEP 25 2018 FLZ011-GAZ155-156-252000- Jackson FL-Decatur GA-Seminole GA- 308 PM EDT TUE SEP 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON...WESTERN DECATUR AND SEMINOLE COUNTIES UNTIL 400 PM EDT/300 PM CDT/... At 308 PM EDT/208 PM CDT/, Doppler radar was tracking a strong thunderstorm near Chattahoochee, or 17 miles south of Donalsonville, moving northwest at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Donalsonville, Chattahoochee, Sneads, Greenwood, Iron City, Brinson, Seminole State Park, Desser, Reynoldsville, Lela, Lovedale, Haynes, Drakes Still, Dellwood, Two Egg, Sharphagen, Hornsville, Fairchild, Buena Vista and Lake Seminole. LAT...LON 3078 8469 3069 8493 3088 8515 3106 8475 TIME...MOT...LOC 1908Z 152DEG 8KT 3078 8488 $$ 15-HARRIGAN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Sep 25, 3:00 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 25, 3:00 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 300 PM EDT Tue Sep 25 2018 .NEAR TERM [Through Tonight]... Deep ridging will continue through tonight with high pressure centered over the Atlantic and southerly flow across the CWA. Similar to yesterday, convection for the remainder of the afternoon should generally be from TLH into far southwest GA and westward. While a weak east coast seabreeze has formed, with drier air across our eastern counties, any convection that makes it into the Suwanee Valley should be more limited. Showers and thunderstorms are expected to diminish quickly after sunset with the primary focus overnight across the marine area and along the western Big Bend/Florida Panhandle coast. As with the pattern we have been in, lows will remain above average in the low to mid 70s. .SHORT TERM [Wednesday Through Thursday Night]... On Wednesday, a frontal boundary that moves into the Tennessee Valley while the mid-level ridge axis approaches the area from the south, locking in a mean southwesterly flow. This will lead to greater coverage of precip across the region, with PoPs 50-70 pct. The only exception is the Big Bend north into portions of south- central GA, where greater subsidence will subdue activity, with PoPs 30-50 pct. There is model disagreement with regard to the degree of buoyancy, but with Mixed Layer CAPE in excess of 1.5k J/kg and 500 hPa winds approaching 25 kts, localized strong thunderstorm wind gusts are possible mainly northwest of the Big Bend. With a southwesterly flow maintaining a moist low-level air mass, low clouds and fog may develop Wednesday night, especially north of I-10. With the approach of a long wave trough and the aforementioned frontal boundary in the Tennessee Valley on Thursday, mean southwest flow continues, but there will be a tendency for confluence in the flow as the mid-level ridge remains just south of the area. This will limit precip chances south of the greater synoptic scale forcing tied to the frontal boundary. Therefore, PoPs remain 30 to 60 pct, lowest in the Suwanee Valley and highest in southwest AL. Compared to Wednesday, increased cloud cover may limit instability, so while localized strong thunderstorm wind gusts remain possible mainly northwest of the Big Bend, coverage may be more limited. High temperatures on Wednesday and Thursday will be in the upper 80s to lower 90s. Low temperatures Wednesday night and Thursday night in the low to mid-70s. Heat indices on Wednesday will be around 100 degrees. .LONG TERM [Friday Through Tuesday]... With the mid-level flow increasingly paralleling the front, it will stall and undergo frontolysis in the vicinity of the region in the Friday through Monday time frame, as the subtropical ridge gradually builds across the area. Despite a ridge of high pressure leading to ageostrophic northeast flow down the east coast, southeasterly flow across our area will present little if any opportunity for an air mass change, with continued above average temperatures and humidity expected through the period. PoPs 20-40 pct on Friday decrease 20-30 pct Saturday through Tuesday, due to increasing subsidence and the lack of forcing, most of which will be attributed to the seabreeze circulation. High temperatures in the upper 80s to lower 90s and low temperatures in the upper 60s to lower 70s through the period, which will favor daily means of several degrees above normal. Heat indices Friday and Saturday will be around 100 degrees. As we near the end of September 2018, we can now project Tallahassee is on track to have the second warmest September, with the period of record (POR) dating back to 1896. The warmest September was 1925 with a mean of temperature of 84.0 and the third warmest was 2016 with a mean of 81.9 degrees. && .AVIATION [Through 18Z Wednesday]... Scattered showers and thunderstorms will continue this afternoon mainly west of a line from TLH to DHN with the highest chances at the TAF sites at DHN and ECP. This activity should diminish by 00z. Chance for lower cigs/vsbys is low again tomorrow morning, but if it does occur, the better chance will be near the ABY to DHN area. && .MARINE... Southeast winds tonight will shift to the south for Wednesday and Thursday, shifting to the east by Friday night and continuing through Sunday, generally 15 knots or less. Seas 1 to 2 feet tonight through Thursday night, increasing 2 to 3 feet Friday through Sunday. Winds and seas will be higher in the vicinity of thunderstorms. && .FIRE WEATHER... Outside of the possibility of low dispersions across portions of the Florida panhandle on Wednesday, hazardous fire weather conditions are not expected. && .HYDROLOGY... Areas approximately west of Tallahassee are forecast to receive 1- 1.5" of rain through the next few days with the approach of the cold front. Elsewhere, less than an inch is expected. Coastal sea breeze convection is possible each afternoon and it looks like Franklin County, FL may have received about 3-4 inches of rain from that on Monday. Although widespread flooding is not expected, isolated areas of flooding of low lying and flood prone areas would be possible if storms move over the same areas multiple days in a row. With regard to rivers and streams, they'rE expected to remain below action stage through the period. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 90 72 90 72 / 20 60 40 50 20 Panama City 74 88 74 87 73 / 20 50 40 40 30 Dothan 71 90 71 87 70 / 10 70 50 60 20 Albany 74 92 73 90 73 / 20 60 50 50 20 Valdosta 72 92 72 90 71 / 20 40 20 40 20 Cross City 74 92 73 92 73 / 20 40 20 30 20 Apalachicola 75 88 75 87 75 / 30 50 30 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...LF LONG TERM...LF AVIATION...Fieux MARINE...LF FIRE WEATHER...LF HYDROLOGY...LF
In the hours before
Special weather statement, Sep 25, 2:17 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
117 PM CDT TUE SEP 25 2018
FLZ010>013-251900-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
117 PM CDT TUE SEP 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...
NORTHEASTERN BAY...CALHOUN AND SOUTHEASTERN WASHINGTON COUNTIES IN
THE PANHANDLE OF FLORIDA UNTIL 200 PM CDT...
At 117 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Blountstown, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blountstown, Altha, Moose Pond, Clarksville, Abe Springs, Fountain,
Singer Road, Union City, Chipola, Henderson Mill, Camps Head, Scotts
Ferry, Kennys Mill, Youngstown, Star, Kinard, Porter Lake, Alliance,
Blountstown Airport and Hugh Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3068 8540 3074 8507 3026 8506 3025 8507
3025 8508 3023 8508 3023 8509 3022 8510
3020 8534 3060 8563
TIME...MOT...LOC 1817Z 160DEG 19KT 3033 8522
30-PULLINSpecial weather statement, Sep 25, 2:27 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
227 PM EDT TUE SEP 25 2018
FLZ016-017-251915-
Gadsden FL-Leon FL-
227 PM EDT TUE SEP 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GADSDEN AND CENTRAL LEON
COUNTIES UNTIL 315 PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm near
Midway, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Quincy, Midway, Havana, Tallahassee, Tallahassee Comm College,
Gretna, Freemont, Littman, Darsey, Andrew, Florence, Concord,
Scotland, Jamieson, Gibson, Tallahassee Coml Airport, Santa Clara,
Shady Rest, Lake Jackson and Quincy Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3061 8466 3070 8463 3069 8436 3044 8431
3039 8441
TIME...MOT...LOC 1827Z 159DEG 15KT 3047 8441
30-PULLINSpecial weather statement, Sep 25, 2:34 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM EDT TUE SEP 25 2018
FLZ011-013-016-GAZ155-156-251915-
Gadsden FL-Calhoun FL-Jackson FL-Decatur GA-Seminole GA-
234 PM EDT TUE SEP 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND
NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN GADSDEN COUNTY IN BIG BEND OF FLORIDA...SOUTHWESTERN
DECATUR AND SOUTHEASTERN SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA
UNTIL 315 PM EDT/215 PM CDT/...
At 234 PM EDT/134 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles southwest of Chattahoochee, or 15 miles north of
Blountstown, moving northwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Chattahoochee, Sneads, Gretna, Grand Ridge, Seminole State Park,
Reynoldsville, Ocheesee, Selman, Mount Pleasant, Hardin Heights,
Rosedale, Recovery, Henderson Mill, Hardaway, Drakes Still, Jinks,
Sycamore, Cypress, Macedonia and Torreya State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3090 8474 3061 8464 3056 8488 3060 8488
3061 8493 3059 8495 3058 8495 3058 8496
3057 8496 3054 8498 3052 8506 3078 8515
TIME...MOT...LOC 1834Z 141DEG 10KT 3065 8496
32Special weather statement, Sep 25, 3:00 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
200 PM CDT TUE SEP 25 2018
ALZ068-069-FLZ009>011-251945-
Houston AL-Geneva AL-Holmes FL-Jackson FL-Washington FL-
200 PM CDT TUE SEP 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA...SOUTHWESTERN
HOUSTON...WESTERN JACKSON...NORTHEASTERN HOLMES AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 245 PM CDT...
At 200 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Graceville to 13 miles southwest of
Marianna. Movement was north at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Chipley, Graceville, Marianna, Slocomb, Malvern, Cottondale,
Greenwood, Alford, Esto, Madrid, Campbellton, Noma, Richter
Crossroads, Garretts Crossroads, Tendil Crossing, Southern Junction,
Holland Crossroads, Merritts Crossroads, Cobb Crossroads and Jacobs.
LAT...LON 3121 8565 3105 8539 3095 8530 3087 8514
3061 8516 3061 8517 3057 8518 3057 8538
3086 8566
TIME...MOT...LOC 1900Z 182DEG 21KT 3089 8554 3060 8535
15-HARRIGANSpecial weather statement, Sep 25, 3:08 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 308 PM EDT TUE SEP 25 2018 FLZ011-GAZ155-156-252000- Jackson FL-Decatur GA-Seminole GA- 308 PM EDT TUE SEP 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON...WESTERN DECATUR AND SEMINOLE COUNTIES UNTIL 400 PM EDT/300 PM CDT/... At 308 PM EDT/208 PM CDT/, Doppler radar was tracking a strong thunderstorm near Chattahoochee, or 17 miles south of Donalsonville, moving northwest at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Donalsonville, Chattahoochee, Sneads, Greenwood, Iron City, Brinson, Seminole State Park, Desser, Reynoldsville, Lela, Lovedale, Haynes, Drakes Still, Dellwood, Two Egg, Sharphagen, Hornsville, Fairchild, Buena Vista and Lake Seminole. LAT...LON 3078 8469 3069 8493 3088 8515 3106 8475 TIME...MOT...LOC 1908Z 152DEG 8KT 3078 8488 15-HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 10:06 AM EDT | Special Marine Warning | TAE | 24 min | |
| Sep 25, 11:24 AM EDT | Special Marine Warning | TAE | 36 min | |
| Sep 25, 12:05 PM EDT | Special Marine Warning | TAE | 55 min | |
| Sep 25, 1:57 PM EDT | Areal Flood Advisory | TAE | Liberty, Wakulla | 2 hr |
| Sep 25, 2:17 PM EDT | Special Weather Statement | TAE | Calhoun | 43 min |
| Sep 25, 2:27 PM EDT | Special Weather Statement | TAE | Gadsden | 48 min |
| Sep 25, 3:00 PM EDT | Special Weather Statement | TAE | Jackson | 45 min |
| Sep 25, 3:11 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 34 min |
| Sep 25, 2:34 PM EDT | Special Weather Statement | TAE | Seminole | 41 min |
| Sep 25, 4:02 PM EDT | Special Weather Statement | TAE | Early, Miller | 58 min |
| Sep 25, 3:31 PM EDT | Severe Thunderstorm Warning | TAE | Houston | 44 min |
| Sep 25, 3:56 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 31 min |
| Sep 25, 4:40 PM EDT | Special Weather Statement | TAE | Dale | 35 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.